Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 8, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 10, 1995, 7:42 PM EDT for Floyd County, Montgomery County, Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1995, 7:42 PM EDT (23:42 UTC)
- Expired
- Jun 10, 1995, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Floyd County, VA, Montgomery County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 102342 FFWRNK VAC063-121-110245- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 742 PM EDT SAT JUN 10 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1045 PM EDT FOR THE FOLLOWING COUNTY... IN SOUTHWEST VIRGINIA ...FLOYD AND MONTGOMERY COUNTIES AT 742 PM...DOPPLER RADAR ESTIMATES THAT UP TO 2 INCHES OF RAIN HAS FALLEN ACROSS FLOYD AND MONTGOMERY COUNTIES SINCE 500 PM. ADDITONAL STORMS WILL MOVE ACROSS THESE AREAS THROUGH 1000 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN JRISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DESROSIERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:36 PM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 10, 2:36 PM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 236 PM EDT SAT JUN 10 1995 RECOMMENDATIONS... CRW...CONT CHC TSTMS THRU EVE W/ FOG OVNT...CHC AGAIN TMRW. TMRW NIGHT 60 POP SE WVA/FAR SW VA--50 POP NRV. MON...60 POP ALL AREAS. WBC...CHC TSTMS THRU EVE W/ FOG TNT. CHC POPS AGAIN TMRW AND TMRW NIGHT. 50 POPS MONDAY. RDU...CHC TSMTS THRU EVE W/ FOG TNT. CHC TMRW AND TMRW NIGHT...THEN 50 PCNT MONDAY. DISCUSSION... FINALLY GETTING A DFNT PTN TO WORK WITH...AND IT LOOKS INTERESTING. BOTH MDLS ADVERTIZE A SHIFT IN THE LNGWV PTN W/ SIGNIF HGT FALLS OVR THE FA BTWN 36 AND 48 HRS. IN THE SHORT TERM...TSTMS CONT TO FIRE THIS AFT IN VERY WARM AND UNSTABLE AIR MASS...AND XPCT THIS TO CONT THRU MUCH OF THE EVENING. LOOK OUTSIDE AT RNK SHOWS CBS ALQDS...AND XPCT SOME OF THESE TO LAY ADDITIONAL BNDRYS. CONVECTION WL ALSO SET STAGE FOR FOG AGAIN TNT. CD FNT APPRCHG TMRW SHD BE SLOWED BY WAVE OF LOW PRESSURE PROGGED TO MOVE ALG IT. LOOKS LIKE HIGHEST CHCS PCPN OVR WRN PTN OF FA CLOSEST TO LOW CNTR...BUT I THINK CHC POPS SHD HOLD ACRS FA TMRW...THEN INCREASE ACRS WRN PTN OF CWA TMRW NIGHT W/ CONT CHCS TO THE EAST. MORE PCPN MONDAY AS BEST UPR LVL SPRT BEGINS TO MOV ACRS AREA. CAA AT 500 MB...AND THIS WL ENHANCE LAPSE RATES AS RIGHT REAR QUAD OF H3 JET APPRCHS REGION. LOTS OF MOISTURE STILL PROGGED TO BE AT LOW LVLS AS INDICATED BY DWPTS AT SFC AND H85 AS WELL AS PCPITABLE WATER. THUS...THINK PROB OF PCPN MONDAY STILL GOOD AND WD LIKE TO KEEP HIGH CHC TO LIKELY POPS IN THE FCST. THINK FWC TEMPS LOOK GOOD FOR MOST PART. DESROSIERS
In the hours before
Special weather statement, Jun 10, 3:25 PM EDT, 4 hours 17 minutes before
VAZ018>020-022>024-032>035-043>047-058-059- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT SAT JUN 10 1995 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL VIRGINIA EFFECTIVE UNTIL 900 PM. CITIES INCLUDED IN THE WATCH ARE CLIFTON FORGE...LEXINGTON...ROANOKE... LYNCHBURG...MARTINSVILLE...DANVILLE AND SOUTH BOSTON. AT 325 PM EDT...DOPPLER WEATHER RADAR SHOWED A LINE OF THUNDERSTORMS EXTENDING FROM ABLEMARLE COUNTY SOUTHWEST TO FRANLKIN COUNTY. THE LINE WAS MOVING TO THE SOUTHEAST AT 25 MILES AN HOUR. CONDITIONS ARE VERY FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. ALSO...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP...AND SOME OF THESE COULD REACH SEVERE LIMITS AS WELL. IF THREATENING WEATHER APPROACHES...SEEK SHELTER IN A STURDY BUILDING. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. DESROSIERS BjFmt`WWUS$ 8]:WUUS I"WUUS N<WOUSj xjWWUS& 0kWWUS: AWUUS yl `WWUS> ,\Y`WWUS VWUUS _SWWUS q`WWUS8 DIWUUSD bvWUUS sF6WWUS> `^WUUS ZWUUS VVWWUS& @"6WWUS uMn6WWUS Aw`WUUS `u6WWUS \09/038 WLR EVENING...A/ZFAUS mt`WWUS$ 8FZUS Pq`WWUS8 H SCATTERED THUNjWWUS& 0kWWUS: yl `WWUS> ,FXUSX l .SUNDAY...SHOWFPUS0 vWUUSN THERWISE MOSTLbvWUUS uMn6WWUS sF6WWUS> `FTUMx DFPCN PFPUS LINGERIBBu6WWUS
Special weather statement, Jun 10, 3:26 PM EDT, 4 hours 16 minutes before
VAZ018>020-022>024-032>035-043>047-058-059- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT SAT JUN 10 1995 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL VIRGINIA EFFECTIVE UNTIL 900 PM. CITIES INCLUDED IN THE WATCH ARE CLIFTON FORGE...LEXINGTON...ROANOKE... LYNCHBURG...MARTINSVILLE...DANVILLE AND SOUTH BOSTON. AT 325 PM EDT...DOPPLER WEATHER RADAR SHOWED A LINE OF THUNDERSTORMS EXTENDING FROM ABLEMARLE COUNTY SOUTHWEST TO FRANLKIN COUNTY. THE LINE WAS MOVING TO THE SOUTHEAST AT 25 MILES AN HOUR. CONDITIONS ARE VERY FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. ALSO...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP...AND SOME OF THESE COULD REACH SEVERE LIMITS AS WELL. IF THREATENING WEATHER APPROACHES...SEEK SHELTER IN A STURDY BUILDING. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. DESROSIERS
Local storm report, Jun 10, 6:25 PM EDT, 1 hour 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT SAT JUN 10 1995
DATE/TIME COUNTY/CITY EVENT
10/1600L FLOYD CO, VA DIME SIZE HAIL
10/1610L WILKES CO, VA THREE TREES DOWN, POWER OUTAGE
10/1630L FLOYD CO, VA NICKEL SIZE HAIL, HEAVY DOWNPRS
10/1630L FRANKLIN CO, VA NICKEL SIZE HAIL, HEAVY DOWNPRS
10/1645L FRANKLIN CO, VA PEA SIZE HAIL, .60 INCH OF RAIN
IN 15 MIN.
10/1730L GREENBRIER CO, WV
LEWISBURG AIRPORT WIND GUSTS TO 52 KTS
PMCLocal storm report, Jun 10, 6:30 PM EDT, 1 hour 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT SAT JUN 10 1995
DATE/TIME COUNTY/CITY EVENT
10/1600L FLOYD CO, VA DIME SIZE HAIL
10/1610L WILKES CO, VA THREE TREES DOWN, POWER OUTAGE
10/1630L FLOYD CO, VA NICKEL SIZE HAIL, HEAVY DOWNPRS
10/1630L FRANKLIN CO, VA NICKEL SIZE HAIL, HEAVY DOWNPRS
10/1645L FRANKLIN CO, VA PEA SIZE@ HAIL, .60 INCH OF RAIN
IN 15 MIN.
10/1730L GREENBRIER CO, WV
LEWISBURG AIRPORT WIND GUSTS TO 52 KTS
PMCLocal storm report, Jun 10, 6:55 PM EDT, 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EDT SAT JUN 10 1995
DATE/TIME COUNTY/CITY EVENT
10/1850L HENRY CO, VA SEVERAL STREAMS OVER BANKS AND
ROADS FLOODED
10/1830L HENRY CO, VA EMERGENCY MANAGER REPORTED
BLACKBERRY CREEK FLOODED
10/1845L FRANKLIN CO, VA STATE ROAD 620 FLOODED
10/1842L FRANKLIN CO, VA SEVERAL TREES DOWN, POWER OUT
10/1840L FRANKLIN CO, VA MAIN TRANSFORMER DOWN DUE TO
DIRECT LIGHTNING HIT
PMCLocal storm report, Jun 10, 7:00 PM EDT, 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EDT SAT JUN 10 1995
DATE/TIME COUNTY/CITY EVENT
10/1850L HENRY CO, VA SEVERAL STREAMS OVER BANKS AND
ROADS FLOODED
10/1830L HENRY CO, VA EMERGENCY MANAGER REPORTED
BLACKBERRY CREEK FLOODED
10/1845L FRANKLIN CO, VA STATE ROAD 620 FLOODED
10/1842L FRANKLIN CO, VA SEVERAL TREES DOWN, POWER OUT
10/1840L FRANKLIN CO, VA MAIN TRANSFORMER DOWN DUE TO
DIRECT LIGHTNING HIT
PMCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:41 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin | 64 min |
| Jun 10, 4:47 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin | 43 min |
| Jun 10, 5:05 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 55 min |
| Jun 10, 5:40 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 50 min |
| Jun 10, 5:45 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 60 min |
| Jun 10, 6:08 PM EDT | Flash Flood Warning | RNK | Franklin, Henry | 3 hr |
| Jun 10, 6:36 PM EDT | Severe Thunderstorm Warning | RNK | Bland | 54 min |
| Jun 10, 7:07 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski | 68 min |
| Jun 10, 7:33 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 42 min |
| Jun 10, 7:58 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 47 min |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.